Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Hastings, NE

March 29, 2016Adams County, Hall County, Kearney County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Mar 29, 2016, 7:34 AM CDT for Adams County, Hall County, Kearney County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2016, 7:34 AM CDT (12:34 UTC)
Expired
Mar 29, 2016, 8:00 AM CDT
In force
26 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Adams County, NE, Hall County, NE, Kearney County, NE

The radar

The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 415 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
415 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS53 KGID 291234
SVRGID
NEC001-079-099-291300-
/O.NEW.KGID.SV.W.0002.160329T1234Z-160329T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
734 AM CDT TUE MAR 29 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 800 AM CDT

* AT 733 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEARTWELL...
  OR 18 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  KENESAW...JUNIATA...HEARTWELL AND PROSSER. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 299.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4047 9877 4059 9888 4068 9880 4069 9872
      4077 9872 4081 9868 4063 9842
TIME...MOT...LOC 1233Z 225DEG 25KT 4058 9876 

HAIL...1.00IN
WIND...<50MPH
 
$$

JCB
1 follow-up statement
922 
WWUS53 KGID 291246
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 AM CDT TUE MAR 29 2016

NEC001-079-099-291300-
/O.CON.KGID.SV.W.0002.000000T0000Z-160329T1300Z/
HALL NE-KEARNEY NE-ADAMS NE-
746 AM CDT TUE MAR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHWESTERN HALL...NORTHEASTERN KEARNEY AND NORTHWESTERN ADAMS
COUNTIES...

AT 746 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENESAW...OR
17 MILES WEST OF HASTINGS...MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
KENESAW AND PROSSER. 

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 299.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4056 9877 4065 9881 4068 9880 4069 9872
      4077 9872 4081 9868 4065 9846
TIME...MOT...LOC 1246Z 215DEG 16KT 4063 9873 

HAIL...1.00IN
WIND...<50MPH
 
$$

JCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:04 AM CDT, 30 minutes earlier.

Area forecast discussion, Mar 29, 7:04 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
704 AM CDT TUE MAR 29 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM CDT TUE MAR 29 2016

ALTHOUGH NOT NECESSARILY "HIGH IMPACT" WEATHER...THERE IS PLENTY
GOING ON DURING THESE NEXT 24 HOURS: STARTING OUT WITH WHAT
SHOULD REMAIN NON-SEVERE THUNDERSTORM ACTIVITY THIS MORNING
(ALTHOUGH SMALL HAIL IS POSSIBLE/LIKELY IN A FEW STORMS)...FOLLOWED
BY EVEN STRONGER SOUTH-SOUTHEAST WINDS DURING THE DAY TODAY THAN
YESTERDAY...AND THEN A SOMEWHAT UNCERTAIN NIGHT THAT COULD FEATURE
A FEW THUNDERSTORMS BUT SEEMS MORE LIKELY TO PRODUCE NOTHING MORE
THAN LIGHT DRIZZLE (IF EVEN THAT) FOR MOST OF THE CWA. THE HIGH
TEMPERATURE FORECAST FOR TODAY IS NOT EXACTLY A "WALK IN THE PARK"
EITHER...AS ALTHOUGH THERE WILL UNDOUBTEDLY BE A FAIR AMOUNT OF
MID-HIGH CLOUDS AROUND...MODELS VARY ON THE COVERAGE AND ARRIVAL
TIME OF AN EXPECTED LOW STRATUS DECK. AREAS THAT SEE THIS LOW
STRATUS DURING PEAK HEATING COULD EASILY FALL 5+ DEGREES SHORT OF
THEIR TEMP POTENTIAL...WHILE AREAS THAT MANAGE TO ONLY SEE HIGHER
CLOUDS AND MAYBE EVEN A FEW PEEKS OF SUN COULD QUICKLY JUMP ABOVE
EXPECTATIONS. MORE ON ALL OF THIS BELOW...

AS FOR THE CURRENT SCENE AS OF 09Z/4AM...HAVE TO SAY THAT THINGS
ARE PRETTY MUCH UNFOLDING AS EXPECTED...AS SCATTERED LATE NIGHT
RAIN SHOWERS/ISOLATED THUNDERSTORMS CONTINUE DEVELOPING ALONG THE
LEADING EDGE OF FAIRLY MEAGER ELEVATED MOISTURE RETURN/WARM AIR
ADVECTION IN THE 850-700 MILLIBAR LAYER...AND WITHIN THE EXIT
REGION OF A STOUT 50+KT LOW LEVEL JET EXTENDING NORTHWARD OUT OF
CENTRAL KS. AT THIS TIME...SPC MES0-ANALYSIS AND SHORT TERM
SOLUTIONS SUCH AS FROM THE RAP13 SUGGEST NO MORE THAN A FEW
HUNDRED J/KG OF MOST-UNSTABLE CAPE (MUCAPE) INFILTRATING MAINLY
THE FAR SOUTHWESTERN CWA AT THIS TIME...BUT RADAR DATA ALREADY
SUGGESTS THAT A FEW SMALL CORES COULD BE PRODUCING PEA SIZE HAIL.
IN THE BIGGER PICTURE OF THE MID-UPPER LEVELS...WATER VAPOR
IMAGERY AND INITIALIZED MODEL DATA CONFIRM THAT FLOW HAS TURNED
SOUTHWESTERLY OVER THE CENTRAL PLAINS...ON THE DOWNSTREAM SIDE OF
A DYNAMIC CLOSED LOW CHURNING OVER THE NV/UT BORDER AREA. AT THE
SURFACE...A FAIRLY DECENT PRESSURE GRADIENT EXISTS OVER THE
CENTRAL PLAINS BETWEEN A ROUGHLY 1024MB HIGH CENTERED OVER IL/IN
AND A 1000MB LOW OVER NORTHEAST CO. AS A RESULT...STEADY SOUTHEAST
BREEZES OF GENERALLY 15 MPH WITH GUSTS TO AROUND 25 MPH ARE
AFFECTING MUCH OF THE CWA...WITH THE HIGH-BASED CONVECTION
APPEARING TO ALSO DRAG DOWN SOME ENHANCED HIGHER GUSTS AS WELL.
GIVEN THE INCREASING MID-HIGH CLOUDS AND STEADY BREEZES...LOW
TEMPS ARE ON TRACK TO HOLD UP IN THE 43-47 RANGE IN MOST
PLACES...AND LOCALLY MILDER.

NOW LOOKING AHEAD FORECAST-WISE THROUGH THESE NEXT 24 HOURS:

EARLY THIS MORNING (THROUGH SUNRISE): PRETTY MUCH A CONTINUATION
OF WHAT IS CURRENTLY DEPICTED ON RADAR...AS CLASSIC...GENERALLY
ISOLATED TO SCATTERED SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE
EXPANDING ACROSS THE CWA FROM SOUTHWEST-TO-NORTHEAST. ALTHOUGH NOT
EXPECTING ANY HAIL CORES TO BECOME SEVERE...THE RAP13 SUGGESTS
THAT MUCAPE VALUES COULD POTENTIALLY INCREASE TO AROUND 500 J/KG
IN POCKETS OF THE WESTERN CWA OVER THE NEXT FEW HOURS...AND THUS
IT'S NOT OUT OF THE QUESTION THAT AT LEAST A ROGUE OCCURRENCE OF
DIME/PENNY SIZE HAIL COULD OCCUR. WILL CONTINUE TO BLANKET THE
ENTIRE CWA WITH AT LEAST 20 PERCENT PRECIP CHANCES (POPS)...WITH
THE HIGHEST 40-50 POPS FOCUSED WITHIN THE WESTERN HALF.

TODAY (DAYLIGHT HOURS): PRECIP-WISE...LITTLE CHANGE IN EXPECTATIONS
FROM 12-24 HOURS AGO. VARIOUS MODELS ARE IN DECENT AGREEMENT THAT
THE ONGOING ELEVATED CONVECTION WILL GRADUALLY DIMINISH IN
COVERAGE AND/OR END FROM WEST-TO-EAST AS THE MORNING WEARS ON...IN
RESPONSE TO THE NORTHWARD SHIFT OF THE LOW LEVEL JET AND AN
INCOMING LAYER OF SLIGHTLY WARMER AIR EVIDENT AROUND 700MB THAT
SHOULD EFFECTIVELY CAP THE CWA FROM ADDITIONAL CONVECTION BEHIND
THE DEPARTING EDGE OF THIS MORNING'S ELEVATED ACTIVITY. BY MID-
MORNING...MOST OF THE WESTERN HALF OF THE CWA SHOULD BE
SHOWER/STORM FREE...WITH EASTERN AREAS THEN STORM FREE BY AROUND
NOON-ISH. AS MENTIONED IN THE EARLY MORNING SECTION...AM NOT
EXPECTING MUCAPE TO EXCEED 500 J/KG AT MOST...BUT WE WILL LIKELY
CONTINUE TO SEE VARIOUS POCKETS OF PEA SIZE HAIL...AND POSSIBLY A
FEW UP TO DIME-PENNY SIZE. IN THE WAKE OF THE MORNING
CONVECTION...KEPT THE 18Z-00Z TIME FRAME VOID OF ALL PRECIP
MENTION...ALTHOUGH SUPPOSE A ROGUE HIGH-BASED SHOWER/SPRINKLE
COULD LINGER INTO THE AFTERNOON ESPECIALLY FAR EAST. CERTAINLY THE
MAIN STORY TODAY WILL BE STRONG SOUTH-SOUTHEAST WINDS...WHICH ARE
GENERALLY EXPECTED TO AVERAGE 5-10 MPH STRONGER THAN YESTERDAY AS
THE SURFACE LOW OVER EASTERN CO CONTINUES TO DEEPEN TO AROUND
991MB BY DAY'S END. IN GENERAL...MUCH OF THE DAY WILL FEATURE
SUSTAINED SPEEDS OF 25-30 MPH WITH GUSTS TO AROUND 40 MPH AND
LOCALLY HIGHER. WITH THE EXPECTATION THAT SOME AREAS WILL SEE
SUSTAINED SPEEDS OF 30+ MPH FROM TIME TO TIME (OUR FORMER ADVISORY
CRITERIA BACK WHEN WE ISSUED THEM)...WILL KEEP A STRONG WIND
MENTION GOING IN THE HAZARDOUS WEATHER OUTLOOK (HWO). AS MENTIONED
AT THE TOP...TEMPERATURES DO CARRY SOME MODEST UNCERTAINTY TODAY
DEPENDING ON WHEN AND (FOR SOME PLACES) IF A LOW STRATUS DECK
ULTIMATELY ARRIVES. MODELS SUCH AS THE NAM12 ARE INSISTENT THAT A
FAIRLY SOLID BLANKET OF LOW STRATUS WILL OVERTAKE THE CWA FROM
SOUTH-NORTH FROM MID-MORNING ONWARD...AND THIS STRATUS IS ALREADY
EVIDENT ON SATELLITE/SURFACE OBS MOVING NORTH THROUGH TX
PANHANDLE/WESTERN OK. ON THE OTHER HAND...OTHER MODELS SUCH AS THE
RAP13/HRRR SEEM LESS AGGRESSIVE WITH THE COVERAGE OF LOW
STRATUS...AND FAVOR THE SOUTHERN/EASTERN CWA MORE THAN THE
NORTH/WEST. NO MATTER WHAT THIS LOW STRATUS ULTIMATELY
DOES...EXPECT SKIES TO AVERAGE MOSTLY CLOUDY THROUGH THE
DAY...IT'S JUST THAT AREAS THAT SEE LOW CLOUDS WILL SEE TEMPS HELD
DOWN MORE. ENDED UP NUDGING PREVIOUS HIGHS UP VERY SLIGHTLY IN
MOST AREAS...BUT STILL CALLING FOR A SLIGHTLY COOLER DAY THAN
YESTERDAY...AIMED FROM LOW-60S CENTRAL/NORTHEAST TO UPPER 60S
SOUTHWEST.

THIS EVENING/TONIGHT: AS MENTIONED AT THE TOP...ALTHOUGH IT IS
IMPOSSIBLE TO COMPLETELY RULE OUT A ROGUE SHOWER/THUNDERSTORM
ALMOST ANYWHERE WITHIN THE CWA...IT APPEARS THAT THE VAST MAJORITY
OF THE CWA WILL PROBABLY NOT SEE ANY RAIN FROM CONVECTIVE
PROCESSES. HOWEVER...ASSUMING THAT A LOW STRATUS DECK DOES IN FACT
MATERIALIZE BY TONIGHT AS SUGGESTED BY THE NAM/GFS...THEN THERE IS
A CHANCE (ESPECIALLY PER THE NAM) THAT AT LEAST PATCHY AREAS OF
DRIZZLE COULD MATERIALIZE. AS A RESULT...HAVE ADDED A DRIZZLE
MENTION TO THE FORECAST TONIGHT...WHILE MAINTAINING LOW-
CONFIDENCE...ONLY 20-30 PERCENT CHANCES FOR A ROGUE
SHOWER/THUNDERSTORM. IN THE MID-UPPER LEVELS...BY FAR THE PRIMARY
LARGE-SCALE FORCING IN THE REGION TONIGHT WILL FOCUS SLIGHTLY TO
OUR WEST/NORTHWEST AS THE PRIMARLY CLOSED LOW OVER THE
INTERMOUNTAIN WEST EARLY THIS EVENING EJECTS/REDEVELOPS EASTWARD
ACROSS NORTHEAST C0/WESTERN NEB. AS A RESULT...THE MAIN ZONE OF
SHOWERS/STORMS TONIGHT SHOULD FOCUS ACROSS NORTHWEST NEB AND
PORTIONS OF SURROUNDING STATES. HOWEVER...WITH AGAIN MAYBE UP TO
AROUND 500 J/KG MUCAPE SLIDING ACROSS THE CWA AS THE NIGHT GOES
ON...AND WITH A 45-55KT LOW LEVEL JET ALIGNED OVERHEAD (ALBEIT NOT
THE EXIT REGION WHICH IS FURTHER NORTH)...JUST CANNOT COMPLETELY
RULE OUT A FEW ROGUE SHOWERS/STORMS. AS WITH THIS MORNING'S
ACTIVITY...SMALL HAIL UP TO AROUND PENNY SIZE WOULD LIKELY BE THE
MAIN ISSUE WITH THE STRONGEST STORMS. AT THE SURFACE TONIGHT...THE
STRONG LOW PRESSURE CENTER WILL DRIFT NORTHEAST INTO WEST-
CENTRAL/NORTHWEST NEB AS THE NIGHT GOES ON. THIS WILL KEEP BREEZY-
WINDY SOUTH WINDS GOING THROUGH THE NIGHT AT SUSTAINED SPEEDS
GENERALLY 20-25 MPH WITH HIGHER GUSTS. TOWARD DAYBREAK
THOUGH...ESPECIALLY WESTERN ZONES COULD START SEEING THE BEGINNING
STAGES OF A SHIFT TOWARD MORE WESTERLY WINDS...WHICH MAY START
CLEARING OUT SOME OF THE EXPECTED LOW STRATUS DECK. TEMP-WISE...A
VERY MILD NIGHT IS IN STORE THANKS TO PLENTIFUL CLOUDS...STEADY
WINDS AND HIGHER DEWPOINTS...WITH THE MAJORITY OF THE CWA HOLDING
UP NO LOWER THAN THE LOW-MID 50S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 445 AM CDT TUE MAR 29 2016

OVERVIEW...WEDNESDAY WILL BE WINDY AND WARM WITH HIGHS IN THE 60S TO
LOWER 70S BEHIND THE DRY LINE AND OUT AHEAD OF THE COLD FRONT.
THURSDAY AND FRIDAY WILL BOTH BE COOL WITH BELOW NORMAL HIGHS AROUND
50 AND ACCOMPANIED BY GUSTY NORTHWEST WINDS. WE DO EXPECT A WARM UP
JUST IN TIME FOR THE WEEKEND WITH HIGHS SATURDAY...SUNDAY...AND
MONDAY BACK INTO THE 60S AND LOWER 70S. THERE WILL BE A FEW CHANCES
OF PRECIPITATION ACROSS PORTIONS OF THE AREA BETWEEN WEDNESDAY
AFTERNOON AND THURSDAY EVENING BUT OVERALL EXPECT MOST AREAS WILL
ONLY PICK UP A COUPLE HUNDREDTHS OF MOISTURE IF EVEN THAT.

WEDNESDAY...A LARGE UPPER LEVEL STORM SYSTEM WILL PULL OUT INTO THE
PLAINS AND WILL TRACK ACROSS NEBRASKA. FORECAST MODELS HAVE SPED
THIS SYSTEM UP SLIGHTLY FROM 24 HRS AGO...WHICH WILL LIKELY RESULT
IN ANY STRONG TO SEVERE THUNDERSTORMS BEING PRIMARILY EAST OF OUR
FORECAST AREA. THERE IS STILL A CHANCE FOR AN ISOLATED SEVERE
THUNDERSTORM THREAT ALONG THE HIGHWAY 81 CORRIDOR LATE WEDNESDAY
AFTERNOON OR EARLY EVENING IF THE SYSTEM SLOWS DOWN. HOWEVER...AT
THIS POINT IN TIME...MOST FORECAST MODELS ARE CURRENTLY PUSHING THE
DRY LINE EAST OF OUR FORECAST AREA BY MID AFTERNOON...WHICH WOULD
TAKE ANY SEVERE THREAT EAST OF OUR FORECAST AREA AT THAT TIME. WE
COULD STILL SEE LIGHT PRECIPITATION WEDNESDAY EVENING AND LIKELY
WILL IN MANY AREAS...BUT IT WILL BE BEHIND THE DRY LINE AND IN
ASSOCIATION WITH THE COLD FRONT AND DYNAMICS OF THE OVERALL UPPER
SYSTEM. PRECIPITATION TYPE WILL BE PRIMARILY GENERAL RAIN BEHIND THE
COLD FRONT...BUT TEMPERATURES COULD COOL ENOUGH FOR SOME SNOW TO MIX
IN ACROSS WESTERN ZONES AFTER MIDNIGHT WEDNESDAY NIGHT. EVEN IF WE
DO SEE SOME SNOW...AMOUNTS WILL BE LIGHT AND SFC TEMPERATURES WILL
LIKELY BE JUST ABOVE FREEZING SO ACCUMULATING SNOW IS UNLIKELY.

THURSDAY...THERE WILL BE A SECOND VORT MAX/SHORT WAVE RIDING DOWN
THE BACK SIDE OF THE UPPER TROUGH FROM CANADA INTO NEBRASKA. THIS
WILL BRING ANOTHER CHANCE OF LIGHT RAIN SHOWERS PRIMARILY DURING THE
DAY ON THURSDAY...BUT SOME COULD LINGER INTO THURSDAY EVENING ACROSS
NORTHEASTERN ZONES. THIS WILL BE AN UNPLEASANT WEATHER DAY GIVEN THE
COMBINATION OF A GUSTY NORTHWEST WIND...SCATTERED COLD RAIN
SHOWERS...AND TEMPERATURES THAT WILL LIKELY BE IN THE 40S MOST OF
THE DAY.

FRIDAY...DRY CONDITIONS ARE EXPECTED ON THE BACK SIDE OF THE
DEPARTING TROUGH. HOWEVER...THE COOL AIR WILL STILL BE IN PLACE AND
THUS HIGHS WILL RANGE FROM AROUND 50 NEBRASKA...TO THE MID 50S OVER
KANSAS.

SATURDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL DEVELOP ACROSS
THE WESTERN CONUS BRINGING IN WARMER HIGHS IN THE 60S AND 70S ALONG
WITH DRY CONDITIONS.

&&

.AVIATION...(FOR THE 12Z KGRI/KEAR TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT703 AM CDT TUE MAR 29 2016

SUMMARY: WHILE CONFIDENCE REMAINS FAIRLY HIGH IN VFR VISIBILITY
THROUGHOUT THE PERIOD...CEILINGS ARE EXPECTED TO TREND DOWNWARD
FROM VFR TO MVFR WITH TIME. THERE WILL ALSO BE SOME
SHOWER/THUNDERSTORM ACTIVITY DURING THESE FIRST FEW HOURS THIS
MORNING...ALONG WITH SOME MODEST LOW LEVEL WIND SHEAR (LLWS).

CEILING: ALTHOUGH THE PERIOD STARTS OUT WITH ONLY MID-HIGH LEVEL
CLOUDS...VARIOUS MODELS/GUIDANCE ARE INSISTENT THAT MVFR CEILING
WILL PREVAIL THROUGH AT LEAST THE LATTER HALF OF THE PERIOD. AT
LEAST ONE SET OF MODEL GUIDANCE EVEN SUGGESTS IFR LATE
TONIGHT...BUT DID NOT GO THIS PESSIMISTIC YET. NO MATTER...THERE
IS STILL A FAIR AMOUNT OF DISCREPANCY REGARDING THE TIMING ONSET
OF ANY SUB-VFR CEILING...AND THERE IS ALSO A CHANCE THAT CEILING
COULD HOLD UP IN LOW-END VFR RANGE LONGER THAN CURRENTLY
DEPICTED. STAY TUNED FOR ADJUSTMENTS HERE.

SURFACE WIND: OVERALL...IT WILL BE WINDIER THAN THE PAST 24 HOURS.
SPEEDS WILL GRADUALLY INCREASE THIS MORNING AND PEAK IN INTENSITY
THIS AFTERNOON/EVENING WITH GUST POTENTIAL TO AROUND 35KT.

LLWS: HAVE MAINTAINED LLWS THROUGH 14-15Z AS THE PRESENCE OF
SOUTH WINDS AVERAGING AROUND 45KT WITHIN ROUGHLY THE LOWEST 1500
FT AGL WILL CREATE GENERALLY 30-35KT OF SHEAR MAGNITUDE UNTIL
SURFACE WINDS START INCREASING BY MID-MORNING.

PRECIPITATION: RIGHT AWAY THIS MORNING...AN AREA OF
SHOWERS/THUNDERSTORMS WILL AFFECT THE AREA FOR THE FIRST FEW
HOURS BEFORE DEPARTING TO THE EAST. SOME SMALL HAIL CANNOT BE
RULED OUT. THE REMAINDER OF THE PERIOD SHOULD LARGELY BE
DRY...ALTHOUGH SOME LIGHT DRIZZLE CANNOT BE RULED OUT TONIGHT
UNDER A LOW STRATUS DECK AS CEILINGS DECREASE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...PFANNKUCH
LONG TERM...WESELY
AVIATION...PFANNKUCH
Hazardous weather outlook, Mar 29, 5:08 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
508 AM CDT TUE MAR 29 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
301200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
508 AM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THROUGH THE MORNING HOURS...AT LEAST ISOLATED THUNDERSTORM
ACTIVITY WILL CONTINUE ACROSS THE OUTLOOK AREA...WHILE GRADUALLY
ENDING FROM WEST-TO-EAST. WHILE SEVERE STORMS ARE NOT
EXPECTED...SMALL HAIL UP TO AROUND PENNY SIZE CANNOT BE RULED OUT.

TONIGHT...THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT WITHIN THE AREA...WITH SMALL HAIL AGAIN BEING THE MAIN
THREAT WITH ANY STORMS THAT MIGHT DEVELOP.

STRONG SOUTH-SOUTHEAST WINDS WILL OCCUR ACROSS THE ENTIRE OUTLOOK
AREA. THE OVERALL-STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO
THIS EVENING...WITH SUSTAINED SPEEDS UP TO AROUND 30 MPH...AND
GUSTS UP TO AROUND 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING.
THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES AND
WIND GUSTS TO 50 MPH.

ON WEDNESDAY EVENING...STRONG NORTH-NORTHWEST WINDS OF 25 TO 30
MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED BEHIND A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT...BUT ANY
REPORTS OF HAIL WOULD BE APPRECIATED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH/WESELY

In the hours before

Special weather statement, Mar 29, 5:18 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
518 AM CDT TUE MAR 29 2016

NEZ061-291045-
BUFFALO NE-
518 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BUFFALO COUNTY
UNTIL 545 AM CDT...

AT 518 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PLEASANTON...OR 17 MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANTON.

LAT...LON 4084 9912 4095 9927 4105 9918 4105 9892
TIME...MOT...LOC 1018Z 223DEG 23KT 4095 9912

WESELY
Special weather statement, Mar 29, 5:28 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
528 AM CDT TUE MAR 29 2016

KSZ005-006-NEZ084-291100-
PHILLIPS KS-SMITH KS-FRANKLIN NE-
528 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS...
NORTHWESTERN SMITH AND SOUTHERN FRANKLIN COUNTIES UNTIL 600 AM CDT...

AT 526 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF KENSINGTON...OR 18 MILES NORTHEAST OF PHILLIPSBURG...
MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN AND BLOOMINGTON.

LAT...LON 3979 9898 3988 9919 4021 9904 4011 9876
TIME...MOT...LOC 1026Z 205DEG 26KT 3992 9905

WESELY
Special weather statement, Mar 29, 5:54 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
554 AM CDT TUE MAR 29 2016

NEZ046-291130-
SHERMAN NE-
554 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 630 AM
CDT...

AT 553 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKVILLE...OR 31 MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUP CITY...ASHTON... AND SHERMAN RESERVOIR DAM.

LAT...LON 4122 9875 4107 9889 4105 9894 4111 9918
      4139 9897 4139 9874
TIME...MOT...LOC 1053Z 205DEG 25KT 4114 9894

WESELY
Special weather statement, Mar 29, 5:59 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
559 AM CDT TUE MAR 29 2016

NEZ084-291130-
FRANKLIN NE-
559 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 630
AM CDT...

AT 558 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKLIN...OR 28 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...AND UPLAND.

LAT...LON 4035 9896 4035 9884 4027 9873 4026 9873
      4000 9885 4000 9902 4003 9910
TIME...MOT...LOC 1058Z 205DEG 25KT 4006 9896

WESELY
Special weather statement, Mar 29, 6:56 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
656 AM CDT TUE MAR 29 2016

NEZ074-075-291215-
KEARNEY NE-ADAMS NE-
656 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNEY AND WEST
CENTRAL ADAMS COUNTIES UNTIL 715 AM CDT...

AT 656 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORMAN...OR 23 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS POTENTIALLY IMPACTED INCLUDE...
HOLSTEIN...HEARTWELL AND NORMAN.

LAT...LON 4035 9881 4035 9891 4038 9896 4060 9878
      4049 9859
TIME...MOT...LOC 1156Z 223DEG 25KT 4041 9884

PFANNKUCH
Special weather statement, Mar 29, 7:15 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 AM CDT TUE MAR 29 2016

NEZ062-074-075-291245-
HALL NE-KEARNEY NE-ADAMS NE-
715 AM CDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNEY AND NORTHWESTERN
ADAMS COUNTIES UNTIL 745 AM CDT...

AT 715 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORMAN...OR 21 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 40
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENESAW...JUNIATA...HOLSTEIN...HEARTWELL...PROSSER AND NORMAN.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 296.

LAT...LON 4063 9841 4035 9875 4035 9878 4043 9896
      4068 9882 4069 9872 4077 9872
TIME...MOT...LOC 1215Z 211DEG 36KT 4047 9880

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 5:18 AM CDTSpecial Weather StatementGIDBuffalo27 min
Mar 29, 5:28 AM CDTSpecial Weather StatementGIDFranklin32 min
Mar 29, 5:54 AM CDTSpecial Weather StatementGIDSherman36 min
Mar 29, 5:59 AM CDTSpecial Weather StatementGIDFranklin31 min
Mar 29, 6:56 AM CDTSpecial Weather StatementGIDKearney19 min
Mar 29, 7:15 AM CDTSpecial Weather StatementGIDAdams30 min
Mar 29, 7:59 AM CDTSevere Thunderstorm WarningGIDAdams, Buffalo, Hall31 min
Mar 29, 8:58 AM CDTSpecial Weather StatementGIDHoward47 min
Mar 29, 9:42 AM CDTSpecial Weather StatementGIDHoward48 min
Mar 29, 9:43 AM CDTSpecial Weather StatementGIDHoward47 min
Mar 29, 10:19 AM CDTSpecial Weather StatementGIDNance41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.